Advertisement

Maximum Marking Problems with Accumulative Weight Functions

  • Isao Sasano
  • Mizuhito Ogawa
  • Zhenjiang Hu
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 3722)

Abstract

We present a new derivation of efficient algorithms for a class of optimization problems called maximum marking problems. We extend the class of weight functions used in the specification to allow for weight functions with accumulation, which is particularly useful when the weight of each element depends on adjacent elements. This extension of weight functions enables us to treat more interesting optimization problems such as a variant of the maximum segment sum problem and the fair bonus distribution problem. The complexity of the derived algorithm is linear with respect to the size of the input data.

Keywords

Program derivation Maximum marking problem Accumulative weight function Optimization problem 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BdM96]
    Bird, R., de Moor, O.: Algebra of Programming. Prentice Hall, Englewood Cliffs (1996)Google Scholar
  2. [Bir87]
    Bird, R.: An introduction to the theory of lists. In: Broy, M. (ed.) Logic of Programming and Calculi of Discrete Design. NATO ASI Series, vol. F36, pp. 5–42. Springer, Heidelberg (1987)Google Scholar
  3. [Bir89]
    Bird, R.: Algebraic identities for program calculation. The Computer Journal 32(2), 122–126 (1989)CrossRefMathSciNetGoogle Scholar
  4. [Bir98]
    Bird, R.: Introduction to Functional Programming using Haskell, 2nd edn. Prentice Hall, Englewood Cliffs (1998)Google Scholar
  5. [Bir01]
    Bird, R.: Maximum marking problems. Journal of Functional Programming 11(4), 411–424 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  6. [BLW87]
    Bern, M.W., Lawler, E.L., Wong, A.L.: Linear-time computation of optimal subgraphs of decomposable graphs. Journal of Algorithms 8, 216–235 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  7. [BPT92]
    Borie, R.B., Parker, R.G., Tovey, C.A.: Automatic generation of linear-time algorithms from predicate calculus descriptions of problems on recursively constructed graph families. Algorithmica 7, 555–581 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  8. [Gri90]
    Gries, D.: The maximum-segment-sum problem. In: Dijkstra, E.W. (ed.) Formal Development of Programs and Proofs, pp. 33–36. Addison-Wesley, Reading (1990)Google Scholar
  9. [OHS03]
    Ogawa, M., Hu, Z., Sasano, I.: Iterative-free program analysis. In: Proceedings of the 8th ACM SIGPLAN International Conference on Functional Programming (ICFP 2003), Uppsala, Sweden, August 2003, pp. 111–123. ACM Press, New York (2003)CrossRefGoogle Scholar
  10. [PJH99]
    Jones, S.P., Hughes, J. (eds.): The Haskell 98 Report (February 1999), Available from http://www.haskell.org/definition/
  11. [PP96]
    Pettrossi, A., Proietti, M.: Rules and strategies for transforming functional and logic programs. ACM Computing Surveys 28(2), 360–414 (1996)CrossRefGoogle Scholar
  12. [SHT01]
    Sasano, I., Hu, Z., Takeichi, M.: Generation of efficient programs for solving maximum multi-marking problems. In: Taha, W. (ed.) SAIG 2001. LNCS, vol. 2196, pp. 72–91. Springer, Heidelberg (2001)CrossRefGoogle Scholar
  13. [SHTO00]
    Sasano, I., Hu, Z., Takeichi, M., Ogawa, M.: Make it practical: A generic linear-time algorithm for solving maximum-weightsum problems. In: Proceedings of the 5th ACM SIGPLAN International Conference on Functional Programming (ICFP 2000), Montreal, Canada, September 2000, pp. 137–149. ACM Press, New York (2000)CrossRefGoogle Scholar
  14. [SHTO01]
    Sasano, I., Hu, Z., Takeichi, M., Ogawa, M.: Solving a class of knapsack problems on recursive data structures (in Japanese). Computer Software 18(2), 59–63 (2001)Google Scholar
  15. [SHTO02]
    Sasano, I., Hu, Z., Takeichi, M., Ogawa, M.: Derivation of linear algorithm for mining optimized gain association rules. Computer Software 19(4), 39–44 (2002)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  • Isao Sasano
    • 1
  • Mizuhito Ogawa
    • 2
  • Zhenjiang Hu
    • 3
  1. 1.RIECTohoku UniversitySendaiJapan
  2. 2.School of Information Science, JAISTIshikawaJapan
  3. 3.Department of Mathematical Informatics, School of Information Science and TechnologyUniversity of TokyoTokyoJapan

Personalised recommendations